Last reply 3 years ago
First Copaxone shot today. Nice burn! ;)

So today I had my first Copaxone shot. The needle went in fast, did its job well and left me wondering what was I so anxious about. I soon found out, though :)) In about a minute, a nice stinging feeling came around. It intensified for about 20-30 and then it completely went away.

It’s not so bad if I look at it rationally, but it still is unconfortable. Unconfortable more than painful, really. And since it was my first experience, I gave it a little more attention than it deserved. No site reaction. Just a normal needle sting.

Today my tummy fell victim :)) Tomorrow it’s arm day. Will update and share with you the process.

Have a nice day everyone!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@denisa , let’s hope you manage your shots with out problem. And, let’s hope it works for you.

Good luck.


Anonymous
3 years ago

Hi @denisa, copaxone is nice for absence of side effects. For me, only one undesirable effect… injections by themselves are not a problem, I don’t even use anymore the little book to alternate areas. I sting as I feel it, trying to change anyway but in a relaxed way.

Warm regards, Eric.


jessa
3 years ago

I start later this week!! I’m a bit scared but I think it’s going to work for me!


denisa
3 years ago

Hi @jessieb!

Don’t worry! It will all be fine!

Have you had past experiences with needles and / or subcutaneous injections?

I considered myself as the biggest drama Queen when it came to take any type of shots. But after 5 days of i.v.s, 3-4 blood tests, a lumbar puncture and two contrast subastance MRI’s it all changed. I realised that in fact I was not afraid of needles so much, and that it was mostre a psychological reaction. I had small anxiety attacks as I saw / felt needles. But they’re harmless.

About Copaxone. Does it hurt? No. Does it sting? Yes, mostly in the sites where you don’t have a lot of fat tissue. I prefer to be honest and say that it stings, so that you get your mind over it. The VERY good news is that you get used to it, and that is the most user-friendly med.

Hope it all goes well for your first shot (have it in the tummy, if you can choose a spot 😉 ). The first week will be a bit challenging, as you go through all of the seven injection areas, but it will be fine. Decide which ones sting the least and keep those for the first weekend. I started with my tummy, today I had my second shot in the right hip, and it didn’t even sting as much as my tummy did. Do work on your needle depth. I had my first shot with a 12 depth and it stung a lot more than today, when I changed it to 10. And most of all: rotate all of them, no matter the sting. What happens if you only inject on your fave areas and then they get all sore? 😉

Experience with it and personalize your shots.

Hope this helped!

Have a nice day and all the best! 🙂


Anonymous
3 years ago

It gets easier, eventually there will be areas you inject that you won’t feel it go in at all. For me it was upper thighs. It also hurts less if you don’t go in at an angle xx


honeyaa
3 years ago

Hiya

This is going to sound cliche and annoying but honestly and truly it will become barely noticeable. The stinging fades as do the red bumps as does the horror and pain of injecting.

You will be surprised at how little it impacts your days.

Good luck with it x


denisa
3 years ago

Hello again!

Hehe, it’s been about four days since my last update on the Copaxone shots. Long story short:

– 2nd – my right hip – never been so grateful about the fleshy part of my hips untill now! :)) it went in like in butter.
– 3rd – my right thigh (did not do arm, as I said) just the classic sting + a little burning sensation as I got of the chair and gravity kicked in :))
– 4th – in right arm – let me tell you: IT DOESN’T HURT more than the other places. After reading a bunch of “ouch” stories I got scared. Scared for nothing that is. It stings as much as my thigh, nothing to worry about. It really depends on your skin sensitivity.

@honey – true, true! I can barely see my first injection shots, and already got used to the fact that it stings.
@tuesdaychild84 – indeed! It is all still new for me, but really is nothingto be scared about. Imagine how diabetic people must feel when injecting even multiple times a day.

The fifth is today, in my left arm. I’ll do it in about an hour and after post a small update. All going well. We are all braver than we think we are 😉


Anonymous
3 years ago

hi @denisa I stopped stinging arms, hurts too much. So, in a cycle, I skip left arm and right arm. Everywhere else is ok.


denisa
3 years ago

Hi @ericg – it seems you have a different skin sensitivity than me. What is the sensation you’re having? If I were to give you an advice, I would say that once in a while try the arms too, just to give your other areas a brake. If it stings that bad, use them just once a month or every other month. But do them to if you can, as to get the best out of your treatment.

I just did my left arm for the first time, 15 minutes ago, and although it stung (as Copaxone does, just for its fun :)) ), it’s going away faster than I thought. It stings, that is what this medicine does. And to mention I draeded being ever stung by bees. I now have my personal daily bee sting! :> :))

Funny fact – I think my body missed the shot, as I usually had the first four at about two in the afternoon. Today I got nervous after that hour. Perhaps my brain was craving it, who knows! :))

Seriously now, I am happy that I am finally on treatment. Copaxone is more user-friendly than the other meds I read about, and so far we’re getting along fine!

Have a good day, everyone!


Anonymous
3 years ago

@denisa I can vary zones, even without arms, I won’t sting them again, is really very painful. I have very long legs, so enough space… 😉 I don’t even follow the little book to alternate areas, I sting where I want, how I feel it, is perfect, it makes work a bit memory to not sting same zones in a row.

I never felt a sensation of lack of copaxone! you are kidding or it actually can exist ?

Like you, I was seduced by operational mode of Copaxone that dont diminuate immune response.


denisa
3 years ago

@ericg – Of course I am kidding! :)) The sensation may be due to my body getting used to the med, and by not receiving it at the same hour I started administering it for the first four days. Who knows! Will pay attention to that in the following days.

The site rotation works well for me, but journaling it it’s a drag. I seriously have had 3-4 journals since I started injecting :)). I finally settled to one single agenda and will stick to it for this first four weeks and go from there.

A funny reaction from my shot today: could it be possible to have an anxiety attack a few hours after injecting in arm? I have a dizzy-like sensation (my pen seemed to float on the agenda as I wrote) plus an anxiety feeling (I couldn’t decide upon which injection rotating system to use) :))

The best part is that I can see all of these reactions and note them down. It’s fun in a weird kindda way! :))

One last thing: the injection site from today isn’t red anymore, but the one I did yeterday got reddish in return? Injection sites trading places or Copaxone being assimilated after about 24 hours? :))

All in all, I am curious about how this week will turn out.

Do you guys been through something similar when injecting Copaxone?


Anonymous
3 years ago

@denisa, I feel so free since I stopped journaling the injection sites. Is recent, since a week skiing with friends in fabruary (2015), I realized I couldn’t stand that, following a map and ticking sites. So, I just stopped. Seems a detail but, after 2,5 years stinging, appears like a real freedom.

Sometimes you can get a reaction at injection site, yes. It disappears after 24 hours indeed or a little more.

Anxiety feeling ? pen floating ? no… never had that…

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.